Alert archive / California / Freeze Warnings in 2012
Freeze Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this freeze warning at Apr 6, 2012, 2:33 PM PDT. It took effect at Apr 7, 2012, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 2:33 PM PDT (21:33 UTC)
- In effect from
- Apr 7, 2012, 2:00 AM PDT
- Expired
- Apr 7, 2012, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
473 WWUS76 KLOX 062133 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 233 PM PDT FRI APR 6 2012 ...VERY COLD TONIGHT ACROSS THE INTERIOR PORTIONS OF SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY... .A VERY DRY AIR MASS AND LIGHT WINDS OVERNIGHT WILL PERMIT TEMPERATURES TO DROP WELL BELOW FREEZING FOR SEVERAL HOURS ACROSS PORTIONS OF SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY. SUB- FREEZING TEMPERATURES ARE ALSO EXPECTED IN THE CUYAMA VALLEY. CAZ037-070545- /O.NEW.KLOX.FZ.W.0003.120407T0900Z-120407T1500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 233 PM PDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. * TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND INTO THE MID 20S BY 4 AM. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT DAMAGE TO PLANTS...INCLUDING VINEYARDS AND ORCHARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT PLANTS TONIGHT. && $$ CAZ059-070545- /O.NEW.KLOX.FZ.W.0003.120407T0900Z-120407T1500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 233 PM PDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. * TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND DROPPING TO THE MID TO UPPER 20S BY 5 AM. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT DAMAGE TO PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ CAZ038-070545- /O.NEW.KLOX.FR.Y.0010.120407T0900Z-120407T1500Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 233 PM PDT FRI APR 6 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. * TEMPERATURES...FALLING BELOW FREEZING BY 4 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. && $$ WOFFORD
3 follow-up statements
896 WWUS76 KLOX 070350 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 850 PM PDT FRI APR 6 2012 ...HARD FREEZE TONIGHT ACROSS THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY... .A VERY DRY AIR MASS AND LIGHT WINDS OVERNIGHT WILL PERMIT TEMPERATURES TO DROP WELL BELOW FREEZING FOR SEVERAL HOURS ACROSS THE VALLEYS OF SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY. AS A RESULT...HARD FREEZE CONDITIONS CAN BE EXPECTED ACROSS THESE AREAS...WITH MINIMUM TEMPERATURES FALLING AS LOW AS THE MID 20S. A FROST ADVISORY HAS ALSO BEEN POSTED FOR THE CUYAMA VALLEY. CAZ037-071200- /O.CON.KLOX.FZ.W.0003.120407T0900Z-120407T1500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 850 PM PDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... * TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND INTO THE MID TO UPPER 20S AFTER 4 AM. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT DAMAGE TO PLANTS...INCLUDING VINEYARDS AND ORCHARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS A HARD FREEZE IS IMMINENT OR HIGHLY LIKELY. FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT PLANTS TONIGHT. && $$ CAZ059-071200- /O.CON.KLOX.FZ.W.0003.120407T0900Z-120407T1500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 850 PM PDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... * TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND DROPPING TO THE MID TO UPPER 20S BY 5 AM. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT DAMAGE TO PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS A HARD FREEZE IS IMMINENT OR HIGHLY LIKELY. FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT PLANTS TONIGHT. && $$ CAZ038-071200- /O.CON.KLOX.FR.Y.0010.120407T0900Z-120407T1500Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 850 PM PDT FRI APR 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... * TEMPERATURES...FALLING BELOW FREEZING AFTER 2 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. && $$
907 WWUS76 KLOX 071047 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 347 AM PDT SAT APR 7 2012 ...HARD FREEZE EARLY THIS MORNING ACROSS THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY... .A VERY DRY AIR MASS AND LIGHT WINDS THIS MORNING WILL PERMIT TEMPERATURES TO DROP WELL BELOW FREEZING FOR SEVERAL HOURS ACROSS THE VALLEYS OF SAN LUIS OBISPO COUNTY AND THE ANTELOPE VALLEY. AS A RESULT...HARD FREEZE CONDITIONS CAN BE EXPECTED ACROSS THESE AREAS...WITH MINIMUM TEMPERATURES FALLING AS LOW AS THE MID 20S. A FROST ADVISORY HAS ALSO BEEN POSTED FOR THE CUYAMA VALLEY. CAZ037-071500- /O.CON.KLOX.FZ.W.0003.000000T0000Z-120407T1500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 347 AM PDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND INTO THE MID TO UPPER 20S AFTER 4 AM. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT DAMAGE TO PLANTS...INCLUDING VINEYARDS AND ORCHARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS A HARD FREEZE IS IMMINENT OR HIGHLY LIKELY. FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT PLANTS TONIGHT. PETS SHOULD BE BROUGHT INSIDE WHEN SUB-FREEZING TEMPERATURES OCCUR. && $$ CAZ059-071500- /O.CON.KLOX.FZ.W.0003.000000T0000Z-120407T1500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 347 AM PDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES...FALLING BELOW FREEZING BY 2 AM AND DROPPING TO THE MID TO UPPER 20S BY 5 AM. * IMPACTS...TEMPERATURES THIS COLD CAN RESULT IN SIGNIFICANT DAMAGE TO PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS A HARD FREEZE IS IMMINENT OR HIGHLY LIKELY. FARMERS AND RESIDENTS SHOULD TAKE PRECAUTIONS TO PROTECT PLANTS TONIGHT. PETS SHOULD BE BROUGHT INSIDE WHEN SUB-FREEZING TEMPERATURES OCCUR. && $$ CAZ038-071500- /O.CON.KLOX.FR.Y.0010.000000T0000Z-120407T1500Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 347 AM PDT SAT APR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * TEMPERATURES...FALLING BELOW FREEZING AFTER 2 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS IMMINENT. && $$ KAPLAN/WOFFORD
121 WWUS76 KLOX 071453 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 753 AM PDT SAT APR 7 2012 CAZ037-071600- /O.EXP.KLOX.FZ.W.0003.000000T0000Z-120407T1500Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 753 AM PDT SAT APR 7 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... TEMPERATURES ARE RAPIDLY RISING ABOVE FREEZING THIS MORNING AND THE THREAT OF FROST IS ENDING. TEMPERATURES WILL LIKELY DIP BELOW FREEZING AGAIN LATER TONIGHT BUT NOT DROP QUITE AS LOW AS THIS MORNING. $$ CAZ059-071600- /O.EXP.KLOX.FZ.W.0003.000000T0000Z-120407T1500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 753 AM PDT SAT APR 7 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... TEMPERATURES ARE RAPIDLY RISING ABOVE FREEZING THIS MORNING AND THE THREAT OF FROST IS ENDING. TEMPERATURES WILL LIKELY DIP BELOW FREEZING AGAIN LATER TONIGHT BUT NOT DROP QUITE AS LOW AS THIS MORNING. $$ CAZ038-071600- /O.EXP.KLOX.FR.Y.0010.000000T0000Z-120407T1500Z/ CUYAMA VALLEY- INCLUDING THE CITY OF...CUYAMA 753 AM PDT SAT APR 7 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... TEMPERATURES ARE RAPIDLY RISING ABOVE FREEZING THIS MORNING AND THE THREAT OF FROST IS ENDING. $$ WOFFORD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this freeze warning went out at Apr 6, 2:20 PM PDT, 13 minutes earlier.
Area forecast discussion, Apr 6, 2:20 PM PDT, 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 PM PDT FRI APR 6 2012 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE FAIR AND WARMER CONDITIONS TO THE AREA TODAY INTO EARLY NEXT WEEK. A COUPLE OF LOW PRESSURE AREAS ARE EXPECTED TO GIVE THE REGION A CHANCE OF PRECIPITATION AND COOLER TEMEPRATURES BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM (TODAY-MON)...VERY QUIET WEATHER THROUGH EARLY NEXT WEEK. OFFSHORE GRADIENTS WILL PEAK SATURDAY MORNING BUT UPPER SUPPORT IS WEAKER THAN TODAY SO NO WIND ADVISORIES EXPECTED BUT THERE COULD BE SOME ISOLATED GUSTS TO AROUND 40 IN THE FAVORED MOUNTAIN AREAS AND AROUND 30 IN THE LA/VENTURA VALLEYS. OVERNIGHT TONIGHT THE DRY AIR AND WEAKER WINDS SHOULD PERMIT TEMPS TO DROP WELL BELOW FREEZING ACROSS SOME OF THE INTERIOR AREAS SUCH AS INTERIOR SLO COUNTY AND THE ANTELOPE VALLEY. FOR THESE AREAS A FREEZE WARNING WILL BE ISSUED. NOT QUITE AS COLD IN THE CUYAMA VALLEY BUT ENOUGH FOR A FROST ADVISORY. COULD ALSO BE SOME PATCHY FROST ACROSS PORTIONS OF THE CENTRAL COAST TONIGHT BUT TEMPS SHOULD STAY ABOVE FREEZING FOR THE MOST PART. THE WARMING TREND STARTED TODAY AND WILL REALLY KICK IN SATURDAY WITH MANY 80+ DEGREE READINGS EXPECTED IN THE LA/VENTURA VALLEYS. MOST COASTAL AREAS WILL BE IN THE 70S EXCEPT FOR THE IMMEDIATE BEACHES AND THE CENTRAL COAST. OFFSHORE FLOW WILL WEAKEN SATURDAY NIGHT AND SUNDAY AND ALLOW FOR AN EARLIER START TO THE SEA BREEZE. SO AS IS TYPICAL WITH WANING OFFSHORE FLOW EVENTS THE COOLING TREND SUNDAY WILL BE MOST NOTICABLE AT THE COAST AND MUCH LESS SO ACROSS THE VALLEYS WHERE THERE SHOULD STILL BE PLENTY OF 80S. MEANWHILE, THE MTNS AND ANTELOPE VALLEY WILL BE WARMER. FURTHER VALLEY AND COAST COOLING MONDAY WITH THE START OF A MARINE LYR OVER THE COASTAL WATERS BY AFTERNOON. .LONG TERM (TUE-FRI)...BIG PATTERN CHANGE STARTING TUESDAY WITH ALL MODELS IN GENERAL AGREEMENT THROUGH THE END OF THE WORK WEEK. THE RIDGE ALONG THE WEST COAST WILL SHIFT EAST AND ALLOW THE FIRST SYSTEM TO PUSH ONSHORE BY TUESDAY NIGHT. GIVEN THE GOOD RUN TO RUN AND MODEL TO MODEL CONSISTENCY HAVE GONE WITH LIKELY POPS TUESDAY NIGHT WITH DECEASING POPS GOING INTO WEDNESDAY. PRETTY DECENT PWATS WITH THIS AND THE TROF IS SOMEWHAT NEGATIVELY TILTED. THERE IS THE POTENTIAL FOR SOME SLOWING OF THE SYSTEM SO TIMING MAY ULTIMATELY NEED SOME ADJUSTMENT, BUT GOOD CONFIDENCE THAT THIS SYSTEM WILL BRING RAIN TO THE AREA TUESDAY NIGHT AND/OR WEDNESDAY. GENERALLY DRY CONDITIONS THEN EXPECTED WEDNESDAY NIGHT INTO THURSDAY BUT THEN THE NEXT SYSTEM POISED TO ARRIVE LATE THURSDAY INTO FRIDAY. BOTH THE GFS AND ECMWF ARE STRONGER AND WETTER WITH THIS ONE AND TIMING IS AMAZINGLY SIMILAR DESPITE STILL BEING A WEEK AWAY. HAVE AGAIN GONE LIKELY FOR FRIDAY IN MOST AREAS GIVEN THE CONFIDENCE AND MODEL CONSISTENCY. && .AVIATION...06/1800Z. VFR CONDITIONS EXPECTED UNDER CLEAR SKIES AT ALL AIRFIELDS THROUGH THE FORECAST PERIOD. MAIN CONCERN WILL BE GUSTY W-NORTHWEST WINDS FOR COASTAL SITES...AND N-NORTHEAST WINDS OVER VALLEYS SITES WITH ASSOCIATED LOW LEVEL WIND SHEAR AND TURBULENCE. WINDS ARE EXPECTED TO EASE FROM 03Z-04Z THIS EVENING. KLAX...GOOD CONFIDENCE IN VFR CONDITIONS FOR THE 18Z TAF. KBUR...GOOD CONFIDENCE IN VFR CONDITIONS FOR THE 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING (SEE LAXNPWLOX). FROST ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD AVIATION...SMITH SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 6, 12:15 PM PDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1215 PM PDT FRI APR 6 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-071300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1215 PM PDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT ISOLATED WIND GUSTS TO 40 MPH ARE POSSIBLE IN THE MOUNTAINS TODAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE COULD BE ANOTHER ROUND OF UNSEASONABLY COLD TEMPERATURES BRINGING FROST ADVISORIES TO THE ANTELOPE VALLEY AND INTERIOR SAN LUIS OBISPO COUNTY VALLEYS AS WELL TONIGHT INTO SATURDAY MORNING. LATEST MODELS ARE NOW IN AGREEMENT THAT THERE WILL BE A WET PERIOD ACROSS THE FORECAST AREA BY MID WEEK AND POSSIBLY AGAIN FRIDAY AND SATURDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD/KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:05 PM PDT | Gale Warning | LOX | 3 hr | |
| Apr 5, 11:51 PM PDT | Small Craft Advisory | LOX | 27 hr | |
| Apr 6, 2:33 PM PDT | Frost Advisory | LOX | Santa Barbara | 17 hr |
Nearby
Freeze Warnings in California, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.